Hail, Dallas
- When
- May 4, 4:53 PM CST
- Where
- Dallas County, 0.9 mi SE of Hutchins
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.640, -96.710
Nickel size hail was reported in the city of Hutchins by the local Police Department.
A few severe thunderstorms developed on the southern edge of a shortwave moving through Oklahoma. These storms produced marginally severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A few severe thunderstorms developed on the southern edge of a shortwave moving through Oklahoma. These storms produced marginally severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 4, 3:20 PM CST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 420 PM CDT MON MAY 4 2009 .DISCUSSION... SHORTWAVE TRAVERSING OKLAHOMA HAS INITIATED SHOWERS NEARLY AS FAR SOUTH AS THE I-20 CORRIDOR. WILL EXPAND LATE AFTERNOON/EARLY EVENING POPS...BUT ANTICIPATE A BREAK MUCH OF THE NIGHT UNTIL NOCTURNAL CONVECTION ARRIVES. STILL APPEARS LLJ SETS UP WELL WEST OF CWA TOWARD PANHANDLE AND WESTERN OKLAHOMA. FAVORED TRAJECTORY OF NOCTURNAL CONVECTION WOULD BE EAST ACROSS OKLAHOMA. ACTIVITY SHOULD IMPACT AREAS MAINLY NORTH OF I-20 THROUGH MIDDAY TUESDAY AS MCS EXPANDS TOWARD FAVORABLE MOISTURE ACROSS NORTH TEXAS. FRONTAL BOUNDARY WILL RETREAT NORTHWARD INTO CWA TUESDAY...AND ALONG WITH ONGOING MCS CONVECTION...WILL BE THE FOCUS FOR ADDITIONAL DEVELOPMENT TUESDAY AFTERNOON. WITH MLCAPES IN EXCESS OF 3000 J/KG...AND CONSIDERABLE NEAR-BOUNDARY HELICITY...EXPECT EXPLOSIVE DEVELOPMENT AND STORM MODE FAVORING SUPERCELLS. RAIN- COOLED NORTHERLY OUTFLOW FROM MCS CONVECTION MAY SERVE TO INTENSIFY FRONTAL CONVERGENCE AND THERMAL DISCONTINUITY. REGARDLESS OF EXTENT OF LINGERING CONVECTION TUESDAY EVENING... ANOTHER NOCTURNAL MCS WILL LIKELY CLIP AREAS EAST OF I-35 WEDNESDAY. AFTER A BRIEF RESPITE THURSDAY...ANOTHER FRONTAL BOUNDARY WILL APPROACH LATE IN THE WEEK. HAVE ADJUSTED POPS FRIDAY THROUGH SATURDAY TO INCLUDE AREAS NORTH OF I-20. VERY WARM AND HUMID WEATHER WILL INTRUDE WITH INTENSIFYING SUBTROPICAL MID-LEVEL RIDGING IMPINGING ON TEXAS. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 62 83 69 86 71 / 10 40 50 20 10 WACO, TX 64 88 71 90 71 / 10 10 30 10 10 PARIS, TX 58 75 67 82 68 / 10 60 70 30 20 DENTON, TX 59 82 66 86 69 / 20 50 50 20 10 MCKINNEY, TX 60 80 68 85 68 / 10 50 60 20 10 DALLAS, TX 64 83 70 86 72 / 10 40 50 20 10 TERRELL, TX 61 82 70 86 70 / 10 30 50 20 20 CORSICANA, TX 63 84 71 87 71 / 10 20 30 20 20 TEMPLE, TX 65 89 71 90 71 / 10 10 20 5 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 84/25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 331 PM CDT MON MAY 4 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 331 PM CDT MON MAY 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. THUNDERSTORMS ARE POSSIBLE BEFORE SUNRISE TUESDAY NORTHWEST OF AN EASTLAND TO GAINESVILLE LINE. THE SEVERE WEATHER THREAT IS LIMITED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS TUESDAY AND TUESDAY NIGHT. HEAVY RAINFALL...LARGE HAIL...AND DAMAGING WINDS WILL BE POSSIBLE WITH THE STRONGEST STORMS. THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL AND EASTERN ZONES WEDNESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS IN NORTHERN COUNTIES THURSDAY NIGHT THROUGH FRIDAY...AND ACROSS THE NORTHERN HALF OF NORTH TEXAS FRIDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED AFTER MIDNIGHT IN THE NORTHWEST ZONES.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
532 PM CDT MON MAY 4 2009
TXZ119-042300-
DALLAS TX-
532 PM CDT MON MAY 4 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN DALLAS COUNTY
AT 532 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER DUNCANVILLE...MOVING EAST AT 35 MPH.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3255 9682 3255 9700 3271 9703 3286 9656
3271 9651 3257 9652
TIME...MOT...LOC 2232Z 260DEG 29KT 3264 9691
85/NHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
537 PM CDT MON MAY 4 2009
TXZ119-042300-
DALLAS TX-
537 PM CDT MON MAY 4 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN DALLAS COUNTY
AT 537 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES EAST OF DUNCANVILLE...MOVING EAST AT 35
MPH.
HALF INCH HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3255 9691 3255 9694 3255 9695 3272 9698
3283 9652 3259 9652
TIME...MOT...LOC 2237Z 260DEG 29KT 3265 9686
85/NHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
553 PM CDT MON MAY 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL HUTCHINS 32.64N 96.71W
05/04/2009 E0.88 INCH DALLAS TX LAW ENFORCEMENT
HUTCHINS PD REPORTS NICKEL SIZE HAILThe Dallas/Ft Worth radar (KFWS), 56 km away, was scanning. The volume nearest the first event began at 22:54 UTC.
1 hail. Local standard time, as filed.
Nickel size hail was reported in the city of Hutchins by the local Police Department.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, May 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 170423.